Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 150, NWS Fort Worth, TX

June 11, 2014Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2014, 9:01 PM CDT for Stephens County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 9:01 PM CDT (02:01 UTC)
Expired
Jun 11, 2014, 9:45 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Stephens County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:21 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 11, 8:21 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT WED JUN 11 2014

.UPDATE...
THUNDERSTORM COMPLEX BETWEEN HASKELL...OZONA AND COLEMAN WILL
CONTINUE TO MOVE EAST THIS EVENING. HAVE INCREASED THE POPS
ACROSS THE WESTERN THIRD OF THE FORECAST AREA FOR THE 01-06Z
PERIOD. AS THE STORMS MOVE FARTHER EAST... TOWARD THE I-35
CORRIDOR...THEY WILL ENCOUNTER A STOUTER CAP. HAVE INCREASED POPS
FOR THE 03-06Z PERIOD TO CHANCE CATEGORY TO JUST WEST OF THE I-35
CORRIDOR.

58

&&

.AVIATION...
/ISSUED 615 PM CDT WED JUN 11 2014/
RIDGING ALOFT CONTINUES TO PROVIDE VFR CONDITIONS AREA-WIDE THIS
EVENING. THE PRIMARY CONCERN WITH THE FORECAST WILL BE THE
POTENTIAL FOR CONVECTIVE WEATHER TONIGHT AND AGAIN THURSDAY.

FOR THIS EVENING AND TONIGHT...A SHORTWAVE MOVING EAST ACROSS THE
PLAINS HAS GENERATED THUNDERSTORMS ALONG A DRY LINE OVER WEST
TEXAS. EXTRAPOLATING THE APPROXIMATE 30 KT EASTERLY STORM MOTION
WOULD BRING THIS ACTIVITY INTO THE METROPLEX /LIKELY IN A
WEAKENING STATE/ BETWEEN 04 AND 06Z. THE CURRENT SET OF TAFS
HANDLES THIS SCENARIO WELL...ESSENTIALLY A 2 HOUR PERIOD OF
PREVAILING -TSRA AT DFW AREA TAFS DURING THAT 2 HOUR TIME
FRAME. RIDGING WILL BE A LITTLE STRONGER FARTHER SOUTH...BUT WE
MAY GO AHEAD AND INCLUDE AT LEAST VCTS A KACT BASED ON RECENT
RADAR TRENDS AND HI-RES GUIDANCE.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE TOMORROW AS
THE SHORTWAVE TURNS SOUTH AROUND THE EASTERN PERIPHERY OF THE
AFOREMENTIONED RIDGE...AND A COLD FRONT APPROACHES. TONIGHT/S
CONVECTION AND THE SHORTWAVE WILL DO PLENTY TO WEAKEN THE MID LEVEL
RIDGE...AND THE COLD FRONT WILL PROVIDE A NICE SURFACE FOCUS FOR
CONVECTIVE INITIATION. AT THIS TIME...IT LOOKS LIKE ADDITIONAL
STORMS WILL BE POSSIBLE AT ALL LOCATIONS THURSDAY AFTERNOON AND
EVENING. SOME OF THE STORMS THURSDAY COULD BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ACTIVITY SHOULD MOVE EAST OF
THE TAF SITES AROUND 13/00Z AS THE FRONT PUSHES SOUTH AND EAST.

30

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 11 2014/
SOUTH WINDS HAVE RETURNED TO THE ENTIRE REGION...BUT THE STRONGEST
LOW-LEVEL MOIST ADVECTION TODAY HAS BEEN INTO WEST CENTRAL TEXAS.
DEW POINTS HAVE REACHED 70F AT SAN ANGELO AND ABILENE...RESULTING
IN MLCAPE VALUES OF 4000-5000J/KG. DESPITE THIS EXTRAORDINARY
INSTABILITY...CU HAS BEEN RELUCTANT TO DEVELOP. WITH SURFACE
TEMPERATURES IN THE LOWER 90S...THIS EXTREMELY UNSTABLE SURFACE
LAYER SHOULD BE VIRTUALLY UNCAPPED. THE ONLY LIMITING REACTANT
THIS AFTERNOON IS A SURFACE FOCUS FOR LIFT. THE DRYLINE REMAINS
100 MILES WEST OF THE HIGHEST INSTABILITY. CONVECTIVE INITIATION
HAS BEGUN IN THE TRANS-PECOS...BUT STORMS MAY NOT IMPACT THE
CONCHO VALLEY UNTIL VERY LATE THIS AFTERNOON WHEN THE BOUNDARY...
AND ASSOCIATED CONVECTION...MAKES GRADUAL PROGRESS TO THE EAST.

ALTHOUGH THE MID-LEVEL STEERING FLOW BY ITSELF IS INSUFFICIENT TO
GUIDE THESE STORMS INTO NORTH TEXAS...THE THERMODYNAMIC PROFILE
WOULD SUPPORT A SIGNIFICANT COLD POOL...WHICH WOULD ALLOW THE
ASSOCIATED CONVECTIVE COMPLEX TO SURGE EASTWARD. THE CONVECTIVE
ELEMENTS WOULD CONTINUE TO INGEST UNSTABLE PARCELS AS THEY
APPROACH THE I-35 CORRIDOR AROUND MIDNIGHT...BUT THE BUOYANT
SURFACE LAYER WILL BECOME STRONGLY CAPPED BY THAT TIME. SOME
SHOWERS/STORMS MAY SURVIVE THE TREK...BUT THE SEVERE POTENTIAL IS
EXPECTED TO STEADILY DIMINISH AFTER SUNSET. EARLY EVENING STORMS
IN WESTERN ZONES WILL BE CAPABLE OF PRODUCING LARGE HAIL...BUT THE
ACTIVITY WILL LIKELY TRANSITION TO MORE OF A WIND THREAT AS ANY
REMAINING CONVECTION APPROACHES THE I-35 CORRIDOR.

THE ACTIVITY FROM THE WEST MAY DISSIPATE AFTER MIDNIGHT...BUT
ADDITIONAL CONVECTION COULD IMPACT AREAS MAINLY NORTH OF THE I-20
CORRIDOR TOWARD MORNING. AN IMPULSE PASSING THROUGH COLORADO WILL
INITIATE ADDITIONAL THUNDERSTORMS DOWNSTREAM ACROSS WESTERN
KANSAS. THE RESULTING CONVECTION WILL LIKELY CONGEAL INTO AN MCS
THIS EVENING...AND THE FLOW ALOFT WOULD TAKE THIS ACTIVITY INTO
OKLAHOMA LATE TONIGHT. NORTH TEXAS WOULD BE NEAR THE SOUTHERN
EXTENT OF THE COMPLEX EARLY THURSDAY MORNING. THIS ACTIVITY WOULD
BE ELEVATED...BUT WITH STEEP LAPSE RATES ALOFT...THERE WOULD BE
THE POTENTIAL FOR DEEP UPDRAFTS SUPPORTIVE OF HAIL.

ON THE BACK SIDE OF THIS EXITING NOCTURNAL MCS...A COLD FRONT WILL
RACE DOWN THE HIGH PLAINS...REACHING OUR NORTHWEST ZONES BY MIDDAY
THURSDAY. RESIDUAL CLOUD COVER FROM BOTH CONVECTIVE SYSTEMS...
ALONG WITH SOME MORNING STRATUS IN EASTERN ZONES...MAY INHIBIT
SURFACE DESTABILIZATION EARLY THURSDAY...BUT THE RESPITE WILL BE
BRIEF. DEW POINTS IN THE 70S...NOW CONFINED TO THE GULF COAST...
WILL SURGE INTO NORTH AND CENTRAL TEXAS ON THURSDAY. EVEN WITHOUT
FULL SUNSHINE...MLCAPE VALUES COULD EXCEED 3000J/KG. THE FRONT
WILL PEEL UP THIS UNSTABLE SURFACE LAYER ACROSS THE NORTHWEST HALF
OF THE CWA THURSDAY AFTERNOON. ANY LINGERING OUTFLOW BOUNDARIES
FROM LATE NIGHT ACTIVITY COULD SERVE AS A FOCUS FOR CONVECTION
ELSEWHERE...BUT EVEN IF GUSTY SOUTH WINDS OBLITERATE THOSE
DELICATE FEATURES...CONVECTIVE INITIATION MAY OCCUR WELL IN
ADVANCE THE FRONTAL BOUNDARY THURSDAY AFTERNOON. WITH LOW LCLS AND
STEADILY BACKING SURFACE WINDS...DISCRETE CELLS COULD BECOME
TORNADIC. INTENSE UPDRAFTS WILL SUPPORT VERY LARGE HAIL AND
DAMAGING DOWNBURST WINDS. THE STORMS MAY DEVELOP INTO A LINEAR MCS
THURSDAY NIGHT AND RACE AHEAD OF THE SURFACE FRONT INTO EAST
TEXAS...WITH AN ATTENDANT WIND THREAT.

RIDGING WILL REGAIN ITS GRIP ON FRIDAY...AND SUMMERLIKE WEATHER
WILL PREVAIL INTO NEXT WEEK. A WEST TEXAS DRYLINE MAY BE ACTIVE
THIS WEEKEND...BUT WITH INITIATION FAR FROM NORTH TEXAS AND
INCREASING INHIBITION...CONFIDENCE IS LOW THAT ANY ACTIVITY WILL
REACH WESTERN ZONES. TEMPERATURES WILL REACH THE 90S THROUGHOUT
MUCH OF THE REGION SATURDAY AND SUNDAY. EVEN WITH BREEZY SOUTH
WINDS...IT WILL BE UNCOMFORTABLY HUMID. RICH GULF MOISTURE MAY
PUSH AFTERNOON HEAT INDEX VALUES TO 100 DEGREES BOTH SATURDAY AND
SUNDAY.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  91  71  88  72 /  20  30  30  10   5
WACO, TX              74  93  71  88  72 /  20  20  30  10  10
PARIS, TX             68  86  66  83  67 /  30  60  60  10   5
DENTON, TX            74  90  67  86  70 /  30  40  30  10   5
MCKINNEY, TX          71  89  66  85  69 /  30  40  30  10   5
DALLAS, TX            74  92  71  87  72 /  20  40  30  10   5
TERRELL, TX           71  89  70  87  70 /  20  40  40  10   5
CORSICANA, TX         71  90  72  88  71 /  20  30  40  10   5
TEMPLE, TX            72  92  72  88  71 /  20  20  30  10  10
MINERAL WELLS, TX     71  90  68  87  70 /  50  30  20   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Jun 11, 1:55 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT WED JUN 11 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
155 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS LATE THIS
AFTERNOON. SOME OF THESE STORMS MAY MOVE INTO WESTERN AND CENTRAL
PARTS OF NORTH TEXAS TONIGHT. IN ADDITION...A DEVELOPING STORM
COMPLEX ACROSS OKLAHOMA MAY ENTER THE RED RIVER VALLEY LATE
TONIGHT. STRONGER STORMS WILL POSE A THREAT FOR HAIL...STRONG
WIND GUSTS...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT
THURSDAY INTO THURSDAY EVENING. STORMS WILL BE MOST NUMEROUS EAST
OF THE I-35 CORRIDOR. THE COMBINATION OF A VERY UNSTABLE
ATMOSPHERE AND STRONG WINDS ALOFT WILL LIKELY RESULT IN A FEW
STORMS CONTAINING VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH AND
BRIEF HEAVY RAINFALL. THE SEVERE WEATHER THREAT WILL END FROM
NORTHWEST TO SOUTHEAST EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT WEST OF THE
I-35 CORRIDOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:04 AM CDTSpecial Weather StatementFWDJack26 min
Jun 12, 4:15 AM CDTSpecial Weather StatementFWDCooke, Montague60 min
Jun 12, 4:30 AM CDTSpecial Weather StatementFWDJack30 min
Jun 12, 5:00 AM CDTSpecial Weather StatementFWDGrayson30 min
Jun 12, 5:20 AM CDTSpecial Weather StatementFWDFannin25 min
Jun 12, 5:25 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson65 min
Jun 12, 5:43 AM CDTSevere Thunderstorm WarningFWDLamar62 min
Jun 12, 6:09 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt21 min
Jun 12, 6:11 AM CDTSpecial Weather StatementFWDPalo Pinto34 min
Jun 12, 8:02 AM CDTSpecial Weather StatementFWDRains, Van Zandt28 min
Jun 12, 8:29 AM CDTSevere Thunderstorm WarningFWDVan Zandt61 min
Jun 12, 8:34 AM CDTSpecial Weather StatementFWDHill26 min
Jun 12, 8:40 AM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman30 min
Jun 12, 8:49 AM CDTSpecial Weather StatementFWDParker26 min
Jun 12, 9:03 AM CDTSpecial Weather StatementFWDNavarro27 min
Jun 12, 9:04 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt26 min
Jun 12, 9:22 AM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt113 min
Jun 12, 9:36 AM CDTFlash Flood WarningFWDHenderson, Kaufman, Van Zandt114 min
Jun 12, 9:45 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt49 min
Jun 12, 11:00 AM CDTAreal Flood AdvisoryFWDAnderson2 hr
Jun 12, 11:14 AM CDTSpecial Weather StatementFWDDenton31 min
Jun 12, 5:48 PM CDTSpecial Weather StatementFWDHamilton27 min
Jun 12, 5:56 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas64 min
Jun 12, 6:57 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.